Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Algebras in which every subalgebra is noetherian

Authors: D. Rogalski, S. J. Sierra and J. T. Stafford
Journal: Proc. Amer. Math. Soc. 142 (2014), 2983-2990
MSC (2010): Primary 16P40, 16S38, 16W50, 16W70
Published electronically: May 21, 2014
MathSciNet review: 3223353
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the twisted homogeneous coordinate rings of elliptic curves by infinite order automorphisms have the curious property that every subalgebra is both finitely generated and noetherian. As a consequence, we show that a localisation of a generic Skylanin algebra has the same property.

References [Enhancements On Off] (What's this?)

  • [ASc] Michael Artin and William F. Schelter, Graded algebras of global dimension $ 3$, Adv. in Math. 66 (1987), no. 2, 171-216. MR 917738 (88k:16003),
  • [ATV1] M. Artin, J. Tate, and M. Van den Bergh, Some algebras associated to automorphisms of elliptic curves, The Grothendieck Festschrift, Vol. I, Progr. Math., vol. 86, Birkhäuser Boston, Boston, MA, 1990, pp. 33-85. MR 1086882 (92e:14002)
  • [ATV2] M. Artin, J. Tate, and M. Van den Bergh, Modules over regular algebras of dimension $ 3$, Invent. Math. 106 (1991), no. 2, 335-388. MR 1128218 (93e:16055),
  • [AV] M. Artin and M. Van den Bergh, Twisted homogeneous coordinate rings, J. Algebra 133 (1990), no. 2, 249-271. MR 1067406 (91k:14003),
  • [AS] M. Artin and J. T. Stafford, Noncommutative graded domains with quadratic growth, Invent. Math. 122 (1995), no. 2, 231-276. MR 1358976 (96g:16027),
  • [AZ] M. Artin and J. J. Zhang, Noncommutative projective schemes, Adv. Math. 109 (1994), no. 2, 228-287. MR 1304753 (96a:14004),
  • [Gi] Robert Gilmer, Integral domains with Noetherian subrings, Comment. Math. Helv. 45 (1970), 129-134. MR 0262216 (41 #6826)
  • [Ha] Robin Hartshorne, Algebraic geometry, Graduate Texts in Mathematics, No. 52, Springer-Verlag, New York, 1977. MR 0463157 (57 #3116)
  • [MR] J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, with the cooperation of L. W. Small, Pure and Applied Mathematics (New York), a Wiley-Interscience Publication, John Wiley & Sons Ltd., Chichester, 1987. MR 934572 (89j:16023)
  • [RRZ] Z. Reichstein, D. Rogalski, and J. J. Zhang, Projectively simple rings, Adv. Math. 203 (2006), no. 2, 365-407. MR 2227726 (2007i:16071),
  • [RS] D. Rogalski and J. T. Stafford, A class of noncommutative projective surfaces, Proc. Lond. Math. Soc. (3) 99 (2009), no. 1, 100-144. MR 2520352 (2010j:14007),
  • [Si] Susan J. Sierra, Classifying birationally commutative projective surfaces, Proc. Lond. Math. Soc. (3) 103 (2011), no. 1, 139-196. MR 2812504 (2012i:16054),
  • [St] J. T. Stafford, Noncommutative projective geometry, Proceedings of the International Congress of Mathematicians, Vol. II (Beijing, 2002), Higher Ed. Press, Beijing, 2002, pp. 93-103. MR 1957024 (2004k:16077)
  • [SV] J. T. Stafford and M. van den Bergh, Noncommutative curves and noncommutative surfaces, Bull. Amer. Math. Soc. (N.S.) 38 (2001), no. 2, 171-216. MR 1816070 (2002d:16036),
  • [Se1] Darin R. Stephenson, Algebras associated to elliptic curves, Trans. Amer. Math. Soc. 349 (1997), no. 6, 2317-2340. MR 1390046 (97m:16080),
  • [Se2] D. R. Stephenson, Artin-Schelter regular rings of global dimension three, PhD thesis, University of Michigan, 1994.
  • [Wa] Adrian R. Wadsworth, Pairs of domains where all intermediate domains are Noetherian, Trans. Amer. Math. Soc. 195 (1974), 201-211. MR 0349665 (50 #2158)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 16P40, 16S38, 16W50, 16W70

Retrieve articles in all journals with MSC (2010): 16P40, 16S38, 16W50, 16W70

Additional Information

D. Rogalski
Affiliation: Department of Mathematics, University of California, San Diego, La Jolla, California 92093-0112

S. J. Sierra
Affiliation: School of Mathematics, University of Edinburgh, Edinburgh EH9 3JZ, Scotland

J. T. Stafford
Affiliation: School of Mathematics, University of Manchester, Manchester M13 9PL, England

Keywords: Noetherian ring, twisted homogeneous coordinate ring, Sklyanin algebra, supernoetherian ring
Received by editor(s): January 24, 2012
Received by editor(s) in revised form: September 24, 2012
Published electronically: May 21, 2014
Additional Notes: The first author was partially supported by NSF grant DMS-0900981.
The second author was supported by an NSF Postdoctoral Research Fellowship, grant DMS-0802935.
The third author is a Royal Society Wolfson Research Merit Award holder.
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society